As soon as I was injected, I felt my eyelid droop a little bit and a weird sensation going around my eye to the cheek. Then I noticed that the right side of my face had slight numbness along the facial nerve (I looked at a facial nerve map, and my numbness corresponds exactly). I can still move everything, though. Today is day 2, and the sensation hasn't gotten better or worse. I'm nervous that once the botox kicks in, it might get really bad. How long do you think this will last?
I Have Slight Numbness Along Right Side of Facial Nerve Immediately Following Botox Injection. How Long Will This Last?
Doctor Answers (3)
Botox and facial nerves
The nerves allowing you to feel vs being numb and the nerves allowing the muscles to move are two different types of nerves. Botox prevents the communication between the nerves and muscles. See your doctor to determine to what your symptoms are related.
Botox side effects.
I would recommend you see your Botox physician and discuss with him or her your concerns so that you can be re assured. Just so you know the facial nerve is not involved in sensation of your face . That is your Trigeminal nerve. The facial nerve is responsible for the muscles of facial expression and as you have indicated they are working fine. The effects of Botox take several to be realized so I don't think the side affects you are noticing are related to the medication. This cold be a localized trauma effect form the injection process itself and will resolve.
Call a board-certified dermatologist or plastic surgeon in your area now.
This is not an expected outcome. You need to be examined by a board-certified dermatologist or plastic surgeon who is an expert in injection of Botox Cosmetic. If you are unable to speak directly with your board-certified dermatologist or plastic surgeon, all accredited hospitals have a plastic surgeon and dermatologist "on-call". This system is set up so that you have 24/7 access to an expert. Thank you.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.